U.S. doctors online nowAsk doctors free

Doctor Q&A for Dr. William Walsh

A member asked:
Dr. William Walsh
Addiction Medicine 17 years experience
Hair detoxing?: While I suspect that you are looking to cheat on a hair follicle drug test, I will say that there is no such thing as hair detoxing. Dyes or bleaches will invalidate the test (not what you are looking for). It is better to get appropriate treatment and get off the hamster wheel of addiction than to try to manipulate tests that are meant to foster accountability.
A 47-year-old female asked:
Dr. William Walsh
Addiction Medicine 17 years experience
Go back to the ER: If you were septic recently, you are at risk for either a relapse from that infection or a healthcare associated infection (a different infection). Fever is not a normal post-sepsis symptom, nor is a rapid respiratory rate. Get someone to take you back to the hospital immediately (don't drive yourself).
1 thank
A 35-year-old male asked:
Dr. William Walsh
Addiction Medicine 17 years experience
Get checked: Non-productive cough that is wheezy and worsened at night or by respiratory irritants is likely asthma, but there are other possibilities (chronic bronchitis, bronchiectasis, etc) that are also worth checking out. See a lung specialist or your primary care doctor if you can't see a specialist without a referral.
2 thanks
A 34-year-old male asked:
Dr. William Walsh
Addiction Medicine 17 years experience
Get it checked: Blood in your stools is a reason for a prompt evaluation. If you are dizzy or lightheaded, you should have a friend drive you to the emergency room. If you are bleeding continuously, call an ambulance. Otherwise, go to your primary care doctor and have her evaluate you. Tell the office staff it is for rectal bleeding, and you'll get in.
A 36-year-old female asked:
Dr. William Walsh
Addiction Medicine 17 years experience
Depends why you take: If you are taking it for high blood pressure, call your physician and work out a plan. You can safely stop the medication if it is not due to very high blood pressures .. because it sounds as though you are having at least relatively low blood pressure - or to low too quickly. Go see the prescribing physician ASAP. Tell him/her the problems you are having via phone call.
A 18-year-old female asked:
Dr. William Walsh
Addiction Medicine 17 years experience
Weight or Esophogus: There are several possible causes of your problems, but the two most likely are a problem with the sphincter (muscle) that keeps your stomach contents where they belong (it can slide above your diaphragm, it can be weak, etc) OR a problem with pressure in your abdomen - which is usually excess weight (which snoring makes more likely). Exercise and mild weight loss will help. See your doc.
A 55-year-old female asked:
Dr. William Walsh
Addiction Medicine 17 years experience
Time: Waiting is the main answer. You can dilute your urine, but that will lead you to fail the test anyway. Time will degrade most ETG (the urine test for the product of alcohol) - usually between 2-7 days. I'm sure you were hoping for a cheat - but all of them can be detected by the test itself.
A 26-year-old female asked:
Dr. William Walsh
Addiction Medicine 17 years experience
Did s/he look first?: Ear pressure can indicate a middle ear infection (otitis media). If your physician looked at your ear, saw a single inflamed, bulging ear drum, and the prescribed an antibiotic, you are on the right path. Amoxicillin covers only about 60% of ear infections these days, so you may need a second antibiotic if you are not feeling better in a day or so.
A male asked:
Dr. William Walsh
Addiction Medicine 17 years experience
Yes! Avoid the home: Group B strep can be highly contagious and cause problems in patients that are immune compromised. Avoid the home where this child is until they are cleared of their infection.
A 27-year-old female asked:
Dr. William Walsh
Addiction Medicine 17 years experience
Lack of data: Herbals often lack studies looking for drug-drug interactions. Mother's milk tea has a mix of herbs with a reported area of benefits (and problems). Fortunately, Cephalexin has few drug-drug interactions, making one here unlikely. The main risk of cephalosporins is diarrhea and yeast infections, so watch for that rather than drug-drug interactions with your herbal tea.
90,000 U.S. doctors in 147 specialties are here to answer your questions, provide medical advice, write prescriptions, and more.
Answer emailed
in 24 hours or less